Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 1, NWS Caribou, ME

February 12, 20094 counties in Maine

NWS Caribou, ME issued this wind advisory at Feb 12, 2009, 11:00 PM EST for 4 counties in Maine. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 11:00 PM EST (04:00 UTC)
Expired
Feb 13, 2009, 10:31 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2009-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2009-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 130400
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1100 PM EST THU FEB 12 2009

...BRISK WINDS ACROSS THE REGION INTO FRIDAY...

.STRONG NORTHWEST WINDS CAN BE EXPECTED BEHIND A DEPARTING STORM
SYSTEM INTO SATURDAY. THE STRONG WINDS WILL ALSO COMBINE WITH THE
LIGHT SNOW WHICH FELL ON THURSDAY TO PRODUCE SOME AREAS OF BLOWING
AND DRIFTING SNOW..

MEZ001>006-131200-
/O.NEW.KCAR.WI.Y.0001.090213T0400Z-090213T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1100 PM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. 

EXPECT NORTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS OVER
40 MPH...ESPECIALLY OVER THE HIGHER TERRAIN INTO SATURDAY.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

KHW
4 follow-up statements
000 
WWUS71 KCAR 130654
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
154 AM EST FRI FEB 13 2009

...BRISK WINDS ACROSS THE REGION INTO FRIDAY...

.STRONG NORTHWEST WINDS CAN BE EXPECTED BEHIND A DEPARTING STORM
SYSTEM INTO FRIDAY. THE STRONG WINDS WILL ALSO COMBINE WITH THE
LIGHT SNOW WHICH FELL ON THURSDAY TO PRODUCE SOME AREAS OF BLOWING
AND DRIFTING SNOW..

MEZ001>006-131500-
/O.CON.KCAR.WI.Y.0001.000000T0000Z-090213T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
154 AM EST FRI FEB 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OVER 45
MPH TO CONTINUE THIS MORNING. THE HIGHEST WINDS WILL BE ACROSS
THE HIGHER TERRAIN.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

HEWITT
000 
WWUS71 KCAR 130836
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 AM EST FRI FEB 13 2009

MEZ001>006-131645-
/O.CON.KCAR.WI.Y.0001.000000T0000Z-090213T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
336 AM EST FRI FEB 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH TO
CONTINUE THIS MORNING. THE HIGHEST WINDS WILL BE ACROSS THE HIGHER
TERRAIN.

THE STRONG WIND GUSTS COULD LEAD TO MINOR WIND DAMAGE TO
SHRUBBERY... TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES
MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

HEWITT
000 
WWUS71 KCAR 131127
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
627 AM EST FRI FEB 13 2009

MEZ001>006-131700-
/O.CON.KCAR.WI.Y.0001.000000T0000Z-090213T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
627 AM EST FRI FEB 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH TO
CONTINUE THIS MORNING. THE HIGHEST WINDS WILL BE ACROSS THE
HIGHER TERRAIN. 

IN ADDITION TO THE STRONG GUSTY WINDS WILL BE THE AREAS OF
BLOWING SNOW WHICH WILL REDUCE VISIBILITIES ESPECIALLY IN OPEN
AREAS THIS MORNING. MOTORISTS ARE URGED USE CAUTION WHEN TRAVELING
THIS MORNING ESPECIALLY ON U S ROUTE ONE AND INTERSTATE 95.

THE STRONG WIND GUSTS COULD LEAD TO MINOR WIND DAMAGE TO
SHRUBBERY... TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES
MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

HEWITT
000 
WWUS71 KCAR 131531
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1031 AM EST FRI FEB 13 2009


MEZ001>006-131645-
/O.CAN.KCAR.WI.Y.0001.000000T0000Z-090213T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1031 AM EST FRI FEB 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER, NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE FOR THE REMAINDER OF TODAY.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. 

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:29 PM EST, 8 hours 31 minutes earlier.

Area forecast discussion, Feb 12, 2:29 PM EST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EST THU FEB 12 2009

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ACROSS NOVA SCOTIA EARLY TONIGHT.
A STRONG GRADIENT BETWEEN LOW PRESSURE OVER THE MARITIMES AND HIGH
PRESSURE TO THE WEST WILL CREATE COLD GUSTY NORTHWEST WINDS FRIDAY
INTO SATURDAY.
&&

.NEAR TERM /THROUGH FRIDAY/...
THE LOW WHICH BROUGHT RAIN CHANGING TO LIGHT SNOW ACROSS THE NORTH
AND RAIN DOWNEAST WILL MOVE EAST AND AWAY THROUGH THE MARITIMES
TONIGHT. LIGHT SNOW ACROSS THE NORTH WILL TAPER OFF TO LIGHT SNOW
SHOWERS THIS EVENING. RAIN DOWNEAST MAY BRIEFLY CHANGE TO LIGHT
SNOW BEFORE ENDING THIS EVENING. A COLD FRONT WILL CROSS THE AREA
LATER TONIGHT USHERING IN MUCH COLDER AIR FREEZING ANY LINGERING
SLUSH AND WATER. A STRONG GRADIENT BETWEEN LOW PRESSURE OVER THE
MARITIMES AND HIGHER PRESSURE TO THE WEST WILL BRING GUSTY COLD
WINDS FRIDAY. OTHERWISE...FRIDAY WILL BE MAINLY DRY WITH JUST A
FEW FLURRIES OVER THE NORTH AND WEST.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
INITIALLY...BRISK CONDITIONS WITH CLR TO PTLY CLDY SKIES SHOULD
CONT INTO FRI NGT FROM FRI AFT. A MID LVL VORTEX...HOWEVER...
SLIDING SSE FROM FROM NE QB INTO ERN NB WILL BRING CLDS TO
NRN/CNTRL PTNS OF THE FA BY SAT MORN...FOLLOWED BY FLURRIES AND SN
SHWRS OVR THESE SAME AREAS BY SAT AFT AS MOISTURE FROM A A BACK
DOOR WARM OCCLUSSION ADVANCES TOWARD THE FA. TYPICAL OF THIS
SYNOPTIC SITUATION...MOST OF THE ACCUMULATING SNFL WITH THIS
FEATURE SHOULD REMAIN ACROSS THE GASPE PENINSULA AND POINTS N AS
WHATS LEFT OF THE WARM OCCLUSSION WEAKENS AS IT MOVES SE TOWARD
OUR FA FROM THIS AREA. MODELS THEN SHOW WHATS LEFT OF THE WARM
OCCLUSSION BAND WEAKENING IN PLACE OVR OUR FA SAT NGT INTO SUN
WITH SLOWLY DIMINISHING POPS AND LITTLE IF ANY QPF/SNFL.

DUE TO THE PRESENCE OF WINDS AND/OR CLD CVR...DIURNAL/NOCTURNAL
TEMP TRENDS WILL BE REDUCED ACROSS THE FA...SO WE DEPENDED A
LITTLE MORE ON MODEL TEMPS RATHER THAN GRIDDED MOS VALUES THIS
PARTICULAR UPDATE OVR THIS PTN OF GRIDS.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UNSETTLED PATTERN SUNDAY NIGHT THROUGH MONDAY NIGHT AS BROAD UPPER
TROUGH ALOFT CROSSES THE REGION WITH INVERTED SURFACE TROUGH
ACROSS NORTHERN SECTIONS. EXPECT MOST OF THE CLOUDS AND SNOW
SHOWERS TO BE OVER NORTHERN SECTIONS DURING THIS TIME. HIGH
PRESSURE EVENTUALLY BUILDS ACROSS THE STATE TUESDAY AND CRESTS THE
STATE WEDNESDAY WITH FAIR SKIES AND TEMPERATURES SIGHTLY ABOVE NORMAL.
NEXT LOW PRESSURE MAY AFFECT THE REGION LATE NEXT WEEK BUT A LOT
OF UNCERTAINTY ON THE TRACK AT THIS TIME.
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
IFR CONDITIONS EARLY TONIGHT WILL IMPROVE TO MVFR CONDITIONS LATER
THIS EVENING THEN VFR CONDITIONS LATER TONIGHT INTO FRIDAY AS LOW
PRESSURE MOVES EAST AND AWAY. INTIALLY VFR FRI NGT ALL SITES...THEN
TRANSITIONING TO MVFR CLGS AND EVEN VSBYS OVR THE NRN TAF SITES AS
SC/ST DECK AND ASSOCIATED SN SHWRS ADVANCES SSW FROM ERN QB. MVFR
CONDITIONS WILL INGE ACROSS THE NRN TAF SITES INTO SUN THEN
IMPROVING BACK TO VFR FOR MON AND TUE.
&&

.MARINE...
A GALE WARNING IS UP FOR STRONG AND GUSTY NORTHWEST WINDS INCREASING
OVERNIGHT TONIGHT AND CONTINUING THROUGH FRIDAY EVE. SCA CONDITIONS
WILL LIKELY LINGER SEVERAL PDS PAST THE END OF THE GALE WARNING PD
AS WINDS AND SEAS ONLY SLOWLY SUBSIDE BY SUN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MEZ001>004.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR ANZ052.
     GALE WARNING FROM 1 AM TO 1 PM EST FRIDAY FOR ANZ050-051.

&&

NEAR TERM...BLOOMER
SHORT TERM...VJN
LONG TERM...FOSTER
AVIATION...BLOOMER
MARINE...BLOOMER/VJN
Hazardous weather outlook, Feb 12, 2:21 PM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
221 PM EST THU FEB 12 2009

MEZ001>006-010-011-015>017-029>032-131930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
221 PM EST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050-051-131930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
221 PM EST THU FEB 12 2009

...GALE WARNING IN EFFECT FROM 1 AM TO 11 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ052-131930-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
221 PM EST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Maine, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.